Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Memphis, TN

March 2, 20124 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 2, 2012, 8:03 PM CST for 4 counties in Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 8:03 PM CST (02:03 UTC)
Expired
Mar 2, 2012, 8:45 PM CST
In force
42 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Chickasaw County, MS, Lee County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 8:11 PM CSTHAIL 35 W Houlka, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:20 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2386 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS54 KMEG 030203
SVRMEG
MSC013-017-081-115-030245-
/O.NEW.KMEG.SV.W.0089.120303T0203Z-120303T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
803 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 845 PM CST

* AT 803 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF
  HOULKA...OR 14 MILES NORTHWEST OF HOUSTON...AND MOVING EAST AT 50
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF EAST CENTRAL CALHOUN...NORTHERN CHICKASAW...SOUTHERN PONTOTOC
  AND SOUTHWESTERN LEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3428 8876 3402 8872 3391 8927 3405 8931
TIME...MOT...LOC 0203Z 250DEG 45KT 3400 8915

$$
3 follow-up statements
363 
WWUS54 KMEG 030214
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CST FRI MAR 2 2012

MSC013-017-081-115-030245-
/O.CON.KMEG.SV.W.0089.000000T0000Z-120303T0245Z/
PONTOTOC MS-LEE MS-CHICKASAW MS-CALHOUN MS-
814 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR EAST CENTRAL CALHOUN...NORTHERN CHICKASAW...SOUTHWESTERN LEE AND
SOUTHEASTERN PONTOTOC COUNTIES...

AT 813 PM CST...TRAINED WEATHER SPOTTERS 5 MILES WEST OF HOULKA IN 
CHICKASAW COUNTY REPORTED ORANGE SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF 
THELMA...OR 11 MILES NORTHWEST OF HOUSTON...MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HOULKA...
OAKLAND...CHIWAPA...WALLFIELD...BISSELL...PALMETTO...LEOTIS...VAN
VLEET AND THELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL OF BASEBALL SIZE OR LARGER...AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3393 8917 3407 8922 3428 8876 3402 8872
TIME...MOT...LOC 0213Z 253DEG 51KT 3404 8903

$$
038 
WWUS54 KMEG 030220
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CST FRI MAR 2 2012

MSC013-030228-
/O.CAN.KMEG.SV.W.0089.000000T0000Z-120303T0245Z/
CALHOUN MS-
820 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALHOUN COUNTY IS
CANCELLED...

AT 818 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3395 8906 3407 8912 3428 8876 3402 8872
TIME...MOT...LOC 0218Z 253DEG 51KT 3405 8896

$$

MSC017-081-115-030245-
/O.CON.KMEG.SV.W.0089.000000T0000Z-120303T0245Z/
PONTOTOC MS-LEE MS-CHICKASAW MS-
820 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHERN CHICKASAW...SOUTHWESTERN LEE AND SOUTHEASTERN PONTOTOC
COUNTIES...

THIS STORM WAS LOCATED NEAR HOULKA...OR 10 MILES NORTH OF 
HOUSTON...MOVING EAST AT 60 MPH. THIS STORM HAS HAD A HISTORY OF 
ORANGE SIZE HAIL. THIS DESTRUCTIVE HAIL WILL BE CAPABLE OF 
SIGNIFICANT DAMAGE TO PROPERTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HOULKA...
OAKLAND...CHIWAPA...WALLFIELD...BISSELL...PALMETTO...LEOTIS...VAN
VLEET AND THELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3395 8906 3407 8912 3428 8876 3402 8872
TIME...MOT...LOC 0218Z 253DEG 51KT 3405 8896

$$
295 
WWUS54 KMEG 030237
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CST FRI MAR 2 2012

MSC017-081-115-030246-
/O.EXP.KMEG.SV.W.0089.000000T0000Z-120303T0245Z/
PONTOTOC MS-LEE MS-CHICKASAW MS-
837 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHICKASAW...
SOUTHWESTERN LEE AND SOUTHEASTERN PONTOTOC COUNTIES WILL EXPIRE AT
845 PM CST...

AT 836 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3395 8906 3407 8912 3428 8876 3402 8872
TIME...MOT...LOC 0236Z 253DEG 51KT 3412 8866

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:36 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 2, 5:36 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
536 PM CST FRI MAR 2 2012

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 221 PM CST FRI MAR 2 2012/

.DISCUSSION...

.NEAR TERM...LATE THIS AFTERNOON AND TONIGHT.

THIS SEVERE WEATHER EPISODE IS NOW UNDERWAY WITH NUMEROUS
SUPERCELLS SPROUTING UP EAST OF THE MISSISSIPPI RIVER. THESE CELLS
ARE FIRING WITHIN AN ENVIRONMENT FAVORABLE FOR VERY LARGE
HAIL...PERHAPS GREATER THAN 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 70 MPH...AND SOME TORNADOES. THE TORNADO THREAT IS TEMPERED
SOMEWHAT BY HIGH LCL/S AND VEERING SURFACE WINDS. NONETHELESS...
THE RISK IS STILL THERE GIVEN THE INTENSE WIND FIELDS. THESE
STORMS WILL CONTINUE TO DEVELOP AND ORGANIZE FOR THE REST OF THE
AFTERNOON BEFORE THE DRY LINE SURGES EAST ACROSS THE MIDSOUTH BY
EVENING. WILL CANCEL THE TORNADO WATCH AS THE DRY LINE PROGRESSES
EASTWARD.

SPEAKING OF THE DRY LINE...VERY STRONG WIND GUSTS AND PLUMMETING
HUMIDITY HAVE LED TO A HIGH FIRE DANGER ALONG AND WEST OF THE
MISSISSIPPI RIVER AHEAD OF THE COLD FRONT. ISSUED A RED FLAG
WARNING FOR THESE AREAS AHEAD OF THE COLD FRONT...WHICH WILL BRING
LESS FAVORABLE FIRE WEATHER CONDITIONS AS COLDER AIR PUSHES IN
BY EARLY THIS EVENING.

WINDS HAVE BEEN FLIRTING WITH HIGH WIND WARNING CRITERIA OVER
NORTHEAST ARKANSAS FOR MOST OF THE DAY. DON/T FEEL A NEED TO
UPGRADE NOW SINCE WINDS APPEARED TO HAVE LEVELED OFF BUT WILL
CONTINUE TO MONITOR. THE WIND ADVISORY WILL CONTINUE UNTIL 6 PM.

SKIES WILL CLEAR BEHIND THE DRY LINE.

.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT.

HIGH PRESSURE WILL BUILD SOUTH SATURDAY AND SUNDAY BRINGING MUCH
COOLER TEMPERATURES. A WEAK DISTURBANCE WILL SLIDE DOWN ON THE
BACKSIDE OF THE TROUGH SUNDAY AFTERNOON/EVENING WHICH COULD BRING
A FEW SHOWERS TO AREAS NEAR THE TENNESSEE RIVER. HIGHS WILL
GENERALLY BE IN THE 50S TO LOW 60S AND LOWS WILL BE IN THE 30S TO
LOW 40S.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

THE HIGH WILL BUILD EAST TO THE MID ATLANTIC AND PARK THERE FOR
MOST OF NEXT WEEK. A RETURN FLOW WILL SET UP WITH PERSISTENT
SOUTHERLY WINDS...BRINGING WARMER AIR BACK. DESPITE THIS
FLOW...925 MB TEMPS AREN/T ALL THAT IMPRESSIVE SO AM A BIT
RESERVED FROM BUMPING TEMPS UP TOO HIGH. SHOULD BE A VERY NICE
PERIOD THOUGH WITH HIGHS NEAR 70.

GFS AND ECMWF HAVE TIMING ISSUES WITH A COLD FRONT APPROACHING MID
TO LATE WEEK. ECMWF IS SLOWER AND IS GENERALLY PREFERRED GIVEN THE
PATTERN. RAISED POPS LATE NEXT WEEK WITH THE ARRIVAL OF THIS FRONT.

BORGHOFF

&&

.AVIATION...

CONDITIONS WILL BE VFR THIS TAF CYCLE WITH SHOWERS AND VCTS
EXPECTED FOR KTUP IN THE FIST HOUR AS A COLD FRONT PASSES THROUGH.
WINDS WILL BE THE SECOND ISSUE THIS EVENING WITH GUSTS OF 20 TO 25
KTS FROM THE WEST AND NORTHWEST CONTINUING AT ALL SITES. LATER THIS
EVENING WINDS WILL SLOWLY DIMINISH AND VEER MORE NORTHERLY. HOWEVER
WINDS WILL BECOME GUSTY AGAIN LATER SATURDAY MORNING.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  43  56  39  60 /   0   0   0   0
MKL  35  55  32  55 /  10   0   0  10
JBR  36  54  35  58 /   0   0   0  10
TUP  42  60  35  59 /  60   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-
     PEMISCOT.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR COAHOMA-DESOTO-
     TUNICA.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Mar 2, 5:55 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CST FRI MAR 2 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
555 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM
CORINTH TO TUPELO TO HOUSTON EARLY THIS EVENING. DAMAGING WINDS...
VERY LARGE HAIL...AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED EARLY THIS EVENING.

BORGHOFF

In the hours before

Local storm report, Mar 2, 6:36 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     SAVANNAH                35.22N 88.24W
03/02/2012                   HARDIN             TN   EMERGENCY MNGR

            A FEW SMALL TREES DOWN AND TREE LIMBS DOWN ALONG WITH
            SOME SHINGLE DAMAGE IN THE CRAVENS AREA OF SAVANNAH.

&&

JAB
Local storm report, Mar 2, 6:41 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             3 ESE SAVANNAH          35.21N 88.19W
03/02/2012  M1.25 INCH       HARDIN             TN   EMERGENCY MNGR

            HAIL FELL IN THE COMMUNITY OF OLIVET.

0408 PM     HAIL             7 E SAVANNAH            35.22N 88.11W
03/02/2012  M1.25 INCH       HARDIN             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING GROUND IN COMMUNITY OF OLIVE
            HILL.

0530 PM     TSTM WND DMG     4 ENE TREBLOC           33.86N 88.79W
03/02/2012                   CHICKASAW          MS   PUBLIC

            TREES ON CARS AND CARS BLOWN OFF ROAD IN CHICKASAW
            COUNTY. REPORT RELAYED FROM NWS JACKSON.

&&

JAB
Local storm report, Mar 2, 6:52 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     BOLIVAR                 35.26N 89.00W
03/02/2012  E75.00 MPH       HARDEMAN           TN   TRAINED SPOTTER

            ESTIMATED 75 MPH WINDS PRODUCED TREE AND POWER LINE
            DAMAGE. SOME MINOR STRUCTURAL DAMAGE. IN ADDITION...PEA
            HAIL COVERED THE GROUND. ROOF TORN OFF A BUILDING ON WEST
            MARKET STREET IN TOWN.

&&

JAB
Local storm report, Mar 2, 7:02 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             GRAND JUNCTION          35.05N 89.19W
03/02/2012  E1.75 INCH       HARDEMAN           TN   PUBLIC

&&

JAB
Local storm report, Mar 2, 7:15 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          1 S EGYPT               33.88N 88.73W
03/02/2012                   CHICKASAW          MS   TRAINED SPOTTER

            TORNADO APPEARED ON FRONT EDGE OF BOW APEX AS IT CROSSED
            HIGHWAY 45.

&&

JAB
Local storm report, Mar 2, 7:23 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
723 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     BALDWYN                 34.50N 88.63W
03/02/2012                   LEE                MS   LAW ENFORCEMENT

            ROOF BLOWN OFF BAPTIST CHURCH AND STRUCTURAL DAMAGE TO A
            HOME ON 4TH ST IN THE SAND HILL AREA.

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:52 PM CSTSevere Thunderstorm WarningMEGMonroe38 min
Mar 2, 7:49 PM CSTSevere Thunderstorm WarningMEGCalhoun26 min
Mar 2, 8:26 PM CSTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.